A 34-year-old female asked:
Disclaimer

i have been prescribed seroquel (quetiapine) for sleep, it seems to work like a charm, but the cost is during the day i my personality seems blunted, what now?

1 doctor answer
Dr. Christopher Wilson
20 years experience Sleep Medicine
Ask your doc: Ask your doc about lowering the dose or trying a different med. Or ideally getting off sleeping pills all together (there's ways).
Answered on Mar 29, 2014
3
3 comments
1
1 thank
Dr. Shirley Dickinson
36 years experience Sleep Medicine
Seroquel is not a good medicine to assist with sleep if your only problem is difficulty with sleep onset or sleep maintenance, i.e. insomnia. Trazodine is also not the best medicine to assist with sleep. It is not a sleeping pill, but an antidepressant (older one) that has a side effect of causing one to become drowsy and/or sleepy. One an individual is having problems with sleep, it is always best for your physician to spend some time with you to determine what is the cause of your insomnia. Is it related to sleep onset, sleep maintenance or both. Is it a side effect of another problem - medicines, or other medical issue (sleep apnea, restless leg syndrome, anxiety, depression, ....). Based on your history and physical exam your physician should be able to develop a more appropriate diagnosis and treatment plan that may or may not include medication. I would suggest you see you can be seen by a sleep disorders specialist who can hopefully provide you with more information re: insomnia and a more comprehensive and appropriate treatment plan.
May 11, 2013
Dr. Mara Fiorentino
35 years experience Psychiatry
Using Trazodone would be a possibility.
May 11, 2013
Dr. Heidi Fowler
24 years experience Psychiatry
In my practice I try to avoid the "big guns" for sleep when possible.
May 11, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 23-year-old female asked:
Dr. Dan Fisher
26 years experience Internal Medicine
Choose.: Seroquel (quetiapine) does not change personality per se, but may improve mood. May be that your personality is changing for other reasons including ... Read More
1
1 thank
A 27-year-old female asked:
Dr. Alfredo Soto
25 years experience Psychiatry
Yes: Both medications can be combined as long as you are aware that the combination will make you sleepier.
3
3 thanks
A 23-year-old male asked:
Dr. Donald Jacobson
39 years experience Psychiatry
Should be guided by: Diagnosis, however, in general my preference is to use trazodone 50 mg which i generally write as 1-3 at bedtime as tolerated. It is not addictive. Th ... Read More
1
1 comment
1
1 thank
A 23-year-old male asked:
Dr. William Culviner
29 years experience ENT and Head and Neck Surgery
Sleep apnea: You should be seen by an ENT to see if there is an anatomy problem to fix, since you are young. You might benefit from tonsillectomy/ adenoidectomy or ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month